On the centroids of fuzzy numbers

Research output: Journal Publications and ReviewsRGC 21 - Publication in refereed journalpeer-review

300 Scopus Citations
View graph of relations

Author(s)

Detail(s)

Original languageEnglish
Pages (from-to)919-926
Journal / PublicationFuzzy Sets and Systems
Volume157
Issue number7
Publication statusPublished - 1 Apr 2006

Abstract

In a paper by Cheng [A new approach for ranking fuzzy numbers by distance method, Fuzzy Sets and Systems 95 (1998) 307-317], a centroid-based distance method was suggested for ranking fuzzy numbers, both normal and non-normal, where the fuzzy numbers are compared and ranked in terms of their Euclidean distances from their centroid points to the origin. It is found that the centroid formulae provided by the above paper are incorrect and have led to some misapplications. In this paper we present the correct centroid formulae for fuzzy numbers and justify them from the viewpoint of analytical geometry. A numerical example demonstrates that Cheng's formulae can significantly alter the result of the ranking procedure. © 2005 Elsevier B.V. All rights reserved.

Research Area(s)

  • Centroid, Non-normal fuzzy numbers, Normal fuzzy numbers, Ranking

Citation Format(s)

On the centroids of fuzzy numbers. / Wang, Ying-Ming; Yang, Jian-Bo; Xu, Dong-Ling et al.
In: Fuzzy Sets and Systems, Vol. 157, No. 7, 01.04.2006, p. 919-926.

Research output: Journal Publications and ReviewsRGC 21 - Publication in refereed journalpeer-review